MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ACTIS COLLARED HIGH SIZE 9; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US ACTIS COLLARED HIGH SIZE 9; HIP FEMORAL STEM
Catalog Number 101012090
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
According to the surgeon the stem was implanted in (b)(6) 2022 in brig by surgeon, he had to change it due to a malrotation, not an implant failure.Doi: (b)(6 2022, doe: (b)(6) 2023.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the surgeon the stem was implanted in (b)(6) 2022 in brig by surgeon, he had to change it due to a malrotation, not an implant failure.The product was not returned to depuy synthes, however radiographs were provided for review.See attachment "(b)(4)".Review of the radiographs evidence found nothing indicative of a device nonconformance with the actis collared std sz 9.In order to confirm the reported migration of the femoral stem more evidence is required.The overall complaint was unconfirmed as the observed condition of the actis collared std sz 9 would not contribute to the complained event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the surgeon the stem was implanted in (b)(6) 2022 in brig by surgeon, he had to change it due to a malrotation, not an implant failure the device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned actis collared std sz 9 found no defects that could have contributed to the reported event.The returned sample was found with bone residue.The allegation cannot be confirmed.A dimensional inspection for the actis collared std sz 9 was not performed as it is not applicable to the complaint condition.The overall complaint was unconfirmed as the observed condition of the actis collared std sz 9 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the surgeon the stem was implanted in (b)(6) 2022 in brig by surgeon, he had to change it due to a malrotation, not an implant failure.The product was not returned to depuy synthes, however radiographs were provided for review.See attachment "9.10.23 insel2.Jpg and 9.10.23 insel.Jpg".Review of the radiographs evidence found nothing indicative of a device nonconformance with the actis collared high size 9.In order to confirm the reported migration of the femoral stem more evidence is required.The overall complaint was unconfirmed as the observed condition of the actis collared high size 9 would not contribute to the complained event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the surgeon the stem was implanted in (b)(6) 2022 in brig by surgeon, he had to change it due to a malrotation, not an implant failure.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned actis collared std sz 9 found no defects that could have contributed to the reported event.The returned sample was found with bone residue.The allegation cannot be confirmed.The lot # is not visible as the actis collared std sz 9 is assembled with the delta cer head.A dimensional inspection for the actis collared std sz 9 was not performed as it is not applicable to the complaint condition.The overall complaint was unconfirmed as the observed condition of the actis collared std sz 9 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
ACTIS COLLARED HIGH SIZE 9
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17959566
Report Number1818910-2023-21304
Device Sequence Number7468372
Product Code MEH
UDI-Device Identifier10603295380610
UDI-Public10603295380610
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K202472
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/18/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101012090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer11/09/2023
11/30/2023
01/12/2024
02/01/2024
02/21/2024
02/22/2024
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/09/2023
11/30/2023
01/15/2024
02/05/2024
02/22/2024
02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 36MM +5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale